← All NCLEX Flashcard Decks

Pharmacological and Parenteral Therapies Flashcards

7 cards from real NCLEX practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Pharmacological and Parenteral Therapies flashcards as text
  1. Ten minutes into an IV vancomycin infusion, a client develops flushing and an itchy red rash on the face, neck, and upper chest. What should the nurse do first?

    Answer: Stop or slow the infusion and notify the provider

    These signs suggest vancomycin infusion reaction (red man syndrome), which is related to rate, so the nurse stops or slows the infusion and notifies the provider.

  2. A client takes digoxin and furosemide. Before giving digoxin, which lab result is most important for the nurse to review?

    Answer: Serum potassium

    Furosemide can cause hypokalemia, and low potassium increases the risk of digoxin toxicity.

  3. The nurse is preparing to give IV phenytoin. Which action is correct?

    Answer: Give it with normal saline at no more than 50 mg/min

    Phenytoin precipitates in dextrose and can cause hypotension and dysrhythmias if pushed faster than 50 mg/min in adults.

  4. A client on warfarin has an INR of 6.5 and is bleeding from the gums. Which medication should the nurse expect the provider to order?

    Answer: Vitamin K (phytonadione)

    Vitamin K reverses warfarin by restoring synthesis of vitamin K-dependent clotting factors.

  5. A client's TPN bag runs out and the pharmacy has not yet delivered the next bag. What should the nurse hang until it arrives?

    Answer: 10% dextrose in water (D10W)

    D10W prevents rebound hypoglycemia when a high-glucose TPN infusion stops suddenly.

  6. Which statement by a client starting lithium shows the teaching was understood?

    Answer: "I will keep my salt and fluid intake steady every day."

    Lithium levels rise when sodium or fluid is low, so steady salt and fluid intake helps prevent toxicity.

  7. A client gets insulin glargine at bedtime and also needs regular insulin. Which nursing action is correct?

    Answer: Give glargine in a separate syringe and never mix it with other insulins

    Glargine's acidic pH means it must not be mixed with any other insulin.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. nclex.com — Registration deadline, retake fee, eligibility, score validity, exam format, retake policy, score release, test delivery, time limit, fees · verified Oct 2026